Alert archive / Ohio / Wind Chill Advisories in 2007
Wind Chill Advisory 3, NWS Cleveland, OH
NWS Cleveland, OH issued this wind chill advisory at Feb 9, 2007, 3:16 AM EST for 25 counties in Ohio. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2007, 3:16 AM EST (08:16 UTC)
- Expired
- Feb 9, 2007, 10:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
All 25 counties
Ashland County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 60 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCLE 090816 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 316 AM EST FRI FEB 9 2007 OHZ003-006>011-017>023-027>033-036>038-047-091500- /O.NEW.KCLE.WC.Y.0003.070209T0816Z-070209T1500Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...FINDLAY...TIFFIN... NORWALK...MEDINA...AKRON...RAVENNA...WARREN...UPPER SANDUSKY... CAREY...BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON... YOUNGSTOWN...MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON 316 AM EST FRI FEB 9 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... TEMPERATURES WILL DROP TO BETWEEN ZERO AND 5 DEGREES THIS MORNING ACROSS MOST OF NORTHERN OHIO. THIS COMBINED WITH WINDS OF AROUND 10 MPH WILL PRODUCE WIND CHILLS OF 10 TO 15 DEGREES BELOW ZERO. THESE LOW WIND CHILLS WILL LINGER THROUGH THE MORNING HOUR RUSH HOUR. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ DJB
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 11:45 PM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Feb 8, 11:45 PM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1145 PM EST THU FEB 8 2007 .AVIATION (06Z-06Z)... TROF IS MOVING THROUGH THE FORECAST AREA AT 05Z. SOME GUSTY WINDS ASSOCIATED WITH THE TROF ESPECIALLY NEAR THE LAKESHORE. MOISTURE IS LIMITED BUT ENOUGH OMEGA FROM THE SHORT WAVE TO CAUSE SOME SNOW SHOWERS MAINLY FROM CLEVELAND EAST...IFR TO MVFR CONDTIONS. ELSEWHERE VFR AS THE CLOUDS FROM LAKE MICHIGAN ARE NOT EXPECTED TO HAVE AN IMPACT. ONCE THE SHORT WAVES MOVES THROUGH AROUND DAYBREAK THE LAKE AND 850 MB TEMPERATURE DIFFERENCE WILL BE 18C BUT WITH THE ICE COVER AND DECREASING MOISTURE THE SNOW SHOWERS WILL BE DECREASING QUICKLY. SOME CIRRUS ASSOCIATED WITH A JET OVER THE MIDWEST WILL SPREAD ACROSS THE REGION THROUGH THE TAF PERIOD. && .SHORT TERM (TONIGHT THRU SUN NGT)... BORDERLINE WIND CHILL ADVISORY AGAIN TONIGHT ACROSS NW AND N CNTRL OH BUT WIND SHOULD DROP BELOW 10 MPH BFR DAYBREAK AND WITH LIGHTER WIND ADVISORY NOT NECESSARY...NONETHELESS...ANOTHER VERY COLD NIGHT. ANOTHER SHORT WAVE DROPPING SE ACROSS N GRTLKS AT THIS TIME. MODELS SEEM A BIT SLOW WITH THE FEATURE BASED ON SATELLITE LOOP ALTHOUGH RUC HAS THE WAVE CROSSING AROUND 03Z WHICH SEEMS REASONABLE. SHOULD SEE AN INCREASE IN CLOUDS AND SOME SNOW SHOWERS THIS EVENING/TONIGHT MAINLY ACROSS EXTREME NE OH/NW PA SNOWBELT. LITTLE Q VECTOR CONVERGENCE AND SYNOPTIC MOISTURE AND WITH LAKE BEING MOSTLY ICE COVERED THERE WILL BE LITTLE ENHANCEMENT IN OUR FCST AREA BUT RECENT SIMILAR EVENTS HAVE BROUGHT AN INCH OR TWO OF NEW SNOW IN THE SNOWBELT ESPCIALLY ERIE COUNTY PA AND SEE NO REASON THAT THIS WOULD BE ANY DIFFERENT. WILL ALSO MENTION BLOWING/DRIFTING SNOW AS WIND WILL LIKELY AVERAGE 15 TO 25 MPH EARLY TONIGHT ESPECIALLY NEAR THE LAKESHORE. SOME LINGERING FLURRIES SNOWBELT TOMORROW OTHERWISE MORE SUNSHINE AND COLD TEMPS REMAINDER OF FCST AREA. NEXT SHORT WAVE ON TRACK FOR FRIDAY NIGHT AND WILL FCST SIMILAR CONDITIONS AGAIN IN THE SNOWBELT. SOME OVERUNNING MID/HIGH CLOUDS TO DEVELOP BY SUNDAY AS WAA DEVELOPS AND WEAK SHORT WAVE RACES EAST FROM THE MS VALLEY. I SUSPECT THAT CLOUDS WILL INCREASE ALTHOUGH MAY REMAIN THIN FOR PART OF THE DAY AND THERE COULD BE SOME VIRGA/VERY LGT SNOW BUT I DOUBT THERE WOULD BE MUCH IN THE WAY OF SNOW ON SUNDAY. GUIDANCE TEMPS OF COURSE TOO WARM TNGT ACROSS NW AND N CENTRAL OHIO WHERE SKIES WILL BE MAINLY CLEAR. TEMPS COULD ACTUALLY DROP A DEGREE OR TWO COLDER THAN LAST NGT SINCE WIND WILL LIGHTEN UP. WILL GENERALLY STAY A CATEGORY OR SO BELOW GUIDANCE THRU FCST PERIOD ESPECIALLY AT NIGHT (SEVERAL CATEGORIES LOWER) UNTIL WE CAN FLUSH OUT THE ARCTIC AIR (IF WE CAN FLUSH OUT THE ARCTIC AIR). && .LONG TERM (MON-THUR)... PATTERN BECOMES ONLY SLIGHTLY MORE PROGRESSIVE NEXT WEEK AND MOSTLY CLOSER TO THE JET WHICH REMAINS SURPRESSED WELL TO THE SOUTH WHILE A DOMINANT POLAR VORTEX REMAINS OVR E CANADA. AT THIS POINT LOOKS LIKE TWO MAIN FEATURES TO FOLLOW. FIRST BEING A SOUTHERN STREAM LOW PROGGED ACROSS SE STATES TUESDAY. LOOKS AS IF WE WILL BE ON THE NORTHERN FRINGE OF THE BEST MOISTURE/UVV. TOO EARLY TO PIN DOWN A TRACK BUT GIVEN THE JET AND BAROCLINIC ZONE WOULD HAVE TO THINK THE SURFACE LOW WOULD TRACK PRETTY FAR SOUTH. NEW GFS FARTHER SOUTH THAN LAT NIGHTS MODEL. NONETHELESS THESE TYPES OF SYSTEMS OFTEN DEVELOP AN INVERTED TROUGH ALL THE WAY NORTH TO THE LOWER LAKES SO THERE IS A CHANCE FOR SOME SNOW ALTHOUGH WOULD HAVE TO THINK IT WOULD BE LIGHT. SOME LAKE ENHANCEMENT POSSIBLE WITH NE FLOW AROUND SURFACE LOW BUT WITH FROZEN LAKE ANY SNOW SHOULD REMAIN GENERALLY LIGHT. WILL USE CHANCE POPS MON NGT AND TUE. POLAR VORTEX IS REINVIGORATED BY MIDWEEK AND SECOND FEATURE OF THE WEEK WOULD BE ANOTHER SURGE OF ARCTIC AIR DROPPING SOUTH ACROSS THE N PLAINS AND GREAT LAKES. THERE IS A CHANCE FOR MORE OF A NORTHERLY FLOW AND SOME LAKE HURON FETCH SO WILL HAVE TO SEE HOW THE BOUNDARY LAYER WIND SETS UP. FOR NOW WILL JUST CALL FOR A CHANCE FOR SNOW SHOWERS AND COLDER TEMPS AGAIN FOR MID WEEK. WILL GO BELOW GFS AND NCEP EXTENDED TEMP GUIDANCE GIVEN THE NATURE OF RECENT ARCTIC AIR AND ESPECIALLY IF THERE IS ANY FRESH SNOW ON THE GROUND. A FCST OF HIGH TEMPS BACK INTO THE TEENS BY MID WEEK WOULD SEEM A REASONABLE FIRST GUESS FOR NOW. BIG ARCTIC HIGH WOULD EVENTUALLY BRING DRY WEATHER BY LATE WEEK SAVE FOR THE POSSIBLE EXCEPTION OF A SOME STRUGGLING LAKE FLURRIES. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...KOSARIK LONG TERM...KOSARIK AVIATION...KIELTYKA
Hazardous weather outlook, Feb 8, 5:20 AM EST, 21 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 520 AM EST THU FEB 8 2007 OHZ003-006-008>011-017>022-027>033-036>038-047-091030- LUCAS-WOOD-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 520 AM EST THU FEB 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THERE IS A WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST. WIND CHILLS ARE EXPECTED TO RANGE BETWEEN 10 AND 20 BELOW ZERO THIS MORNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEZ142>149-162>169-OHZ007-012>014-023-089-PAZ001>003-091030- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-OTTAWA-LAKE-GEAUGA- ASHTABULA INLAND-TRUMBULL-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 520 AM EST THU FEB 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Ohio, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.